Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 31, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 30, 2020, 5:15 AM CDT for Washington County, Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2020, 5:15 AM CDT (10:15 UTC)
- Expired
- Jun 30, 2020, 10:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, IL
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:02 AM CDT | HEAVY RAIN 2.16 | Du Bois, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WGUS53 KLSX 301015
FFWLSX
ILC189-301515-
/O.NEW.KLSX.FF.W.0031.200630T1015Z-200630T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
515 AM CDT Tue Jun 30 2020
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southern Washington County in south central Illinois...
* Until 1015 AM CDT.
* At 515 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Nashville, Lively Grove, Ashley, Posen, Oakdale, Radom, Du Bois,
Cordes and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3822 8970 3835 8970 3833 8914 3821 8915
FLASH FLOOD...RADAR INDICATED
$$
Fuchs2 follow-up statements
486
WGUS73 KLSX 301330
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
830 AM CDT Tue Jun 30 2020
ILC189-301515-
/O.CON.KLSX.FF.W.0031.000000T0000Z-200630T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington IL-
830 AM CDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
SOUTHERN WASHINGTON COUNTY...
At 829 AM CDT, Doppler radar indicated another round of
thunderstorms producing heavy rain moving toward the warned area. Up
to two inches of rain fell overnight and another one to two inches
of rain could fall this morning.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Nashville, Lively Grove, Ashley, Posen, Oakdale, Radom, Du Bois,
Cordes and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3822 8970 3835 8970 3833 8914 3821 8915
FLASH FLOOD...RADAR INDICATED
$$
CVKING418 WGUS73 KLSX 301507 FFSLSX Flash Flood Statement National Weather Service St Louis MO 1007 AM CDT Tue Jun 30 2020 ILC189-301516- /O.EXP.KLSX.FF.W.0031.000000T0000Z-200630T1515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington IL- 1007 AM CDT Tue Jun 30 2020 ...THE FLASH FLOOD WARNING FOR SOUTHERN WASHINGTON COUNTY WILL EXPIRE AT 1015 AM CDT... The heavy rain has ended for now. Any flood waters have receded. LAT...LON 3822 8970 3835 8970 3833 8914 3821 8915 $$ CVKING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 4:08 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 30, 4:08 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
408 AM CDT Tue Jun 30 2020
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 406 AM CDT Tue Jun 30 2020
Focus in the short term continues to be the possibility of a heavy
rain event through the morning hours today and another round tonight.
Shortwave is currently anchored over northeastern Missouri as of
09z with 30 to 40 kt low level jet over western MO. The jet will
continue to veer with decent moisture convergence on nose of jet
interacting with remnant outflow boundaries and trough that
extends southward along Mississippi River valley. Corfidi vectors
also still indicating backbuilding over NE MO/WC IL through day
break with more progressive storms further south. Then complex
begins to sink slowly southeast and weaken through the mid to late
morning hours. Even though qpf amounts will be a bit lower than
previously forecast, could still see between 1 and 2 inches of
rain with locally higher amounts possible, but shifted axis just a
bit further east from previous forecast along Mississippi River,
more in line with latest HREF run. With the shift of heavier rain
further to the east, have cancelled Flash Flood Watch for portions
of central Missouri.
Could see a few strong to severe storms during the afternoon hours
if the atmosphere is allowed to become unstable once again, mainly
over portions of southeast Missouri and southwestern Illinois. The
main threats would be damaging winds to 60 mph and large hail up to
an inch in diameter.
As for high temperatures today, will remain cooler due to clouds and
precipitation with the warmest temperatures over central Missouri.
By late this afternoon, main shortwave over the Central Plains will
begin to lift northward towards Great Lakes region. Associated
surface low will move into northwestern MO with a warm front
developing over southern Missouri. The warm front will lift slowly
northward tonight with another MCS developing and sliding eastward
along boundary. So will see another round of heavy rain, with an
additional 1 to 2 inches of rainfall with locally higher amounts.
With heavy rain that has already fallen this morning over counties
just to the south and southeast of current Flash Flood Watch, will
add this area to the watch.
By Wednesday, warm front should shift just north of forecast area
with scattered showers and storms possible in the warm sector.
Could see a few strong to severe storms with the main threat being
damaging winds. Highs will be in the upper 80s to low 90s.
Byrd
.LONG TERM... (Wednesday Night through Monday)
Issued at 406 AM CDT Tue Jun 30 2020
Upper level ridge will continue to back build over the central
Plains with best chances of some showers and storms on the eastern
periphery of the ridge, especially for our Illinois counties for the
remainder of the forecast period. Otherwise, hot and humid
conditions through the holiday weekend with highs in the upper 80s
to mid 90s through early next week.
Byrd
&&
.AVIATION... (For the 06z TAFs through 06z Tuesday Night)
Issued at 1242 AM CDT Tue Jun 30 2020
Thunderstorms will affect KUIN and the St. Louis are terminals
through at least 08Z and possibly through 12Z with MVFR/possibly
IFR visibilities and ceilings in heavy rain. These conditions may
spread back to KCOU. There will be some potential that the showers
and thunderstorms will continue past 12Z. The thunderstorms are
expected to move out of the area by afternoon with VFR conditions
expected.
Britt
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 87 73 93 76 / 70 70 40 20
Quincy 82 70 88 74 / 70 70 30 20
Columbia 88 73 91 73 / 50 50 20 20
Jefferson City 89 74 93 74 / 40 40 20 20
Salem 83 70 89 73 / 90 70 50 30
Farmington 85 70 90 70 / 60 60 40 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Wednesday morning for Audrain MO-
Franklin MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-
Madison MO-Marion MO-Monroe MO-Montgomery MO-Pike MO-Ralls
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO.
IL...Flash Flood Watch through Wednesday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 30, 4:19 AM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 419 AM CDT Tue Jun 30 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 419 AM CDT Tue Jun 30 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Flash Flood Watch Through Tonight Numerous thunderstorms are expected through midday then another round tonight. Heavy rain and flash flooding are likely across portions of central and eastern Missouri, as well as west central and southwest Illinois. A few strong to severe storms are possible this afternoon over portions of southeast Missouri and southwestern Illinois. The main threats will be damaging winds to 60 mph and hail up to an inch in diameter. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily chances of thunderstorms remain in the forecast, mainly across Illinois, Wednesday through Monday. A few strong to severe storms possible Wednesday afternoon with the main threat being damaging winds to 60 mph. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report rainfall amounts greater than one inch and any flooding to the National Weather Service Office in St. Louis. Byrd
In the hours before
Local storm report, Jun 30, 4:18 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 AM HEAVY RAIN FREEBURG 38.43N 89.91W
06/30/2020 M3.42 INCH ST. CLAIR IL EMERGENCY MNGR
SINCE 1:45 AM.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:14 PM CDT | Areal Flood Warning | LSX | Adams | 3 hr |
| Jun 30, 12:21 AM CDT | Flash Flood Warning | LSX | Adams, Pike | 6 hr |
| Jun 30, 1:34 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 2:33 AM CDT | Areal Flood Advisory | LSX | Monroe, Saint Clair | 3 hr |
| Jun 30, 3:35 AM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| Jun 30, 4:21 AM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair, Washington | 6 hr |
| Jun 30, 4:33 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 6:02 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 6:13 AM CDT | Areal Flood Warning | LSX | Adams, Pike | 6 hr |
| Jun 30, 10:12 AM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Adams | 53 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Adams | 48 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Pike | 66 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Jersey | 6 days |
| Jun 30, 12:59 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 3 hr |
| Jun 30, 4:49 PM CDT | Flash Flood Warning | LSX | Randolph | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.